MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. ELATION¿; BRONCHOSCOPE ACCESSORY

MERIT MEDICAL SYSTEMS INC. ELATION¿; BRONCHOSCOPE ACCESSORY
Catalog Number P12L30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/22/2024
Type of Reportable Event Death
Event or Problem Description
The account alleges that during a routine tracheobronchial polyurethane stent follow-up appointment for a female cancer patient currently receiving palliative care due to cancer, the physician noted some narrowing and with minor granulated tissue present at the stent site.The stent was placed for a cancer-related stricture approximately two weeks ago without issue.The patient received one treatment of radiation therapy post-stent implant on an unknown date.The interventional pulmonologist recommended removing the existing stent and upsizing it to a larger stent for the patient.During the stent removal procedure, a pulmonary balloon dilatation catheter was used to dilate the inner diameter of the stent under fluoroscopic guidance and an attempt to remove the stent with a pair of raptor forceps was initiated successfully.The actual stent removal process was unremarkable.Soon after the stent was removed bleeding was noted at the stent site.Suction was attempted but unsuccessful in controlling the hemorrhaging.The patient became hemodynamically unstable and a code blue was initiated.Life-saving protocols were attempted for this patient with no success.The patient died in the procedure room.The physician states the balloon and stent system did not malfunction during this procedure, both medical devices operated as intended.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.

Brand Name
ELATION¿
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key20077133
Report Number1721504-2024-00060
Device Sequence Number6405139
Product Code KTI
UDI-Device Identifier00884450398944
UDI-Public00884450398944
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberP12L30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Initial Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age68 YR
Patient SexFemale